Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 113, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 30, 2002, 10:59 AM CDT for Sharp County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2002, 10:59 AM CDT (15:59 UTC)
- Expired
- Apr 30, 2002, 11:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Sharp County, AR
The radar
The Memphis radar (KNQA), 175 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 9:30 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 956 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
985
WUUS54 KLZK 301559
SVRLIT
ARC135-301630-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1100 AM CDT TUE APR 30 2002
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHARP COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 1130 AM CDT
* AT 1055 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES NORTH OF HARDY...OR ABOUT 5 MILES
SOUTHEAST OF MAMMOTH SPRING...MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HARDY AROUND 1105 AM CDT
&&
THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN
ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS
UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3650 9142 3642 9131 3633 9126 3625 9127
3626 9133 3619 9136 3629 9157 3634 9144
$$
54What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 9:32 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 30, 9:32 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 932 AM CDT TUE APR 30 2002 A COMPLEX SYSTEM CONTINUES TO DEVELOP. FCSTID = 38 .LZK...NONE.
In the hours before
Special weather statement, Apr 30, 5:00 AM CDT, 5 hours 59 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301830- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE APR 30 2002 ...SLIGHT RISK OF SEVERE WEATHER TODAY OVER MUCH OF ARKANSAS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MUCH OF ARKANSAS TODAY. A STATIONARY FRONTAL BOUNDARY WAS LOCATED ACROSS SOUTHERN ARKANSAS THIS MORNING. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF THE FRONT THROUGH THIS AFTERNOON. AS THE FRONT LIFTS NORTHWARD TODAY...THESE STORMS ARE FORECAST TO INCREASE IN COVERAGE AND INTENSITY AND SPREAD ACROSS CENTRAL AND NORTHERN ARKANSAS. SOME STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. STORM SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS MAY NEED TO BE ACTIVATED OVER MUCH OF THE STATE LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:08 AM CDT | Severe Thunderstorm Warning | LZK | Pike | 37 min |
| Apr 30, 6:09 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 21 min |
| Apr 30, 8:07 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 13 min |
| Apr 30, 8:15 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 45 min |
| Apr 30, 8:32 AM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 28 min |
| Apr 30, 9:21 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 24 min |
| Apr 30, 9:44 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 16 min |
| Apr 30, 10:55 AM CDT | Severe Thunderstorm Warning | LZK | Fulton | 35 min |
| Apr 30, 10:58 AM CDT | Severe Thunderstorm Warning | LZK | Fulton | 32 min |
| Apr 30, 11:03 AM CDT | Severe Thunderstorm Warning | LZK | Baxter | 27 min |
| Apr 30, 11:26 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard | 34 min |
| Apr 30, 11:28 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 32 min |
| Apr 30, 11:47 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 43 min |
| Apr 30, 12:02 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 13 min |
| Apr 30, 12:06 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 39 min |
| Apr 30, 12:25 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 20 min |
| Apr 30, 12:30 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 45 min |
| Apr 30, 1:04 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Stone | 26 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.